Flecainide

Has anyone, using Flecainide as a 'pill in the pocket' for AF episodes, had any notable adverse reactions? I've been prescribed Flecainide by my EP, through my GP, in order to arrest any episodes I might have prior to an ablation in a couple of months. I've never taken them before but am slightly concerned having read some websites which say that 'first time use should take place under the supervision of a hospital'. I've checked back with my EP and he has dismissed that as unnecessary, saying that it is perfectly safe to take the dosage (2 x 100mg initially, then 1 x 100mg after two hours if NSR hasn't returned) at home.

However, if there are any horror stories out there, I'd like to hear about them and perhaps I'll park up close to A&E when I take them!!!

5 Replies

oldestnewest
  • I took Flec for about 5 years as a PIP. The first time was under medical supervision which is advised for the simple reason that sometimes Flec can have an adverse effect. At the very least it can make you nauseous and vomit. At worst it can make the episode worse rather than stop it. For sure it helps the majority but I know that Koll didn't get on with it at all.

    I was at my GP practice during a prolonged episode. My GP of the time had a special interest in AF and was well trained so prescribed the drug from the onsite pharmacy and kept me in under observation for 4 hours.

    I felt nauseous but it worked after about 3 hours. After that I took it on my own but took it much earlier ie as soon as the episode started and it was usually effective after 1 hour. I took 3 x 100 mg but I couldn't take another dose for 48 hours.

    300 mg is the max daily dose.

    Hope you find that helpful. My suggestion would be to ask your EP at the hospital, whatever if you go ahead and take it without being under medical supervision I would ensure you have someone with you watching you For the first time and who could call for help if you needed it.

  • Long time ago but when I took flec as PIP it was 300mg and no more for 24 hours. It never caused me any problems but didn't work very well for me anyway so was changed after a few months.

    Bob

  • Hi,

    After my first abalation I was started on Flecainide via an IV because AF kicked in before I left the ward, I was then started on this as a pill in the pocket and had no side effects ,well apart from tiredness but I was also taking high dose of metoprolol, had no serious side effects but don't take it anymore because it didn't really seem to stop my AF. Good luck you may be lucky, I think anything is worth a try.

  • I use as a pill in the pocket over the years. Perfect, no side effects.

  • Thanks to this forum, I got in touch with an EP. He suggested that I take Flecainide as PIP if I get AF or bad atrial ectopics (AE). Having taking it for ten years (2x100mg per day), I know that I tolerate it well, though like Bob, I am not sure that it has any real positive effect. For the last couple of AE events, I have taken 100mg, to no great effect. I am thinking about taking it more regularly to see if I can build up a plasma concentration of it, and keep the ectopics at bay. Of course, I would consult the doctor before increasing it again.

You may also like...